Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Norvir and Nocturia

Oct 2, 2014

Hi Doctor. I am 52 years old and was Diagnosed Poz four years ago. My first treatment that I used for 3 yrs was Norvir, Prezista and Truvada. Side efeect from the first day was nocturia. cholesterol also increased to 220 and I gained 20 pounds. I changed 4 month ago to stribild, keep undetectable and cd4 over 700 (45%). Cholesterol went down to 190 and I could lost 5 pounds. I was looking to see if I can recover from waking at nigth to urinate, but this is still a problem going twice to the bath around 2 am and 4 am, this make me feel exhausted in the morning. The urologist found some level of obstruction (prostate weighed 38) and recommed for the BPH any one of this treatmen TUNA or urolift but cant guarantee the nocturia will improve. I am using cardura and it works during the day but it does not help too much at night. Any change in my meds that can help me to avoid nocturia? Thanks.

Response from Dr. Young

Hello and thanks for posting.

There's no association between ritonavir (Norvir) or Stribild and nocturia. It's conceivable that there could be a drug-drug (or supplement) interaction that increases urinary retention or BPH.

Since BPH and nocturia are common symptoms among otherwise healthy middle-aged men, it would seem quite possible that this is not related to HIV or your medications, but rather an age-related problem.

Good luck, BY



Previous
Is my son's virus back?
Next
PEP timelines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement